Drug reaction with herbal supplement: A possible case of drug induced lupus erythematosus

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

A 24-year-old lady presented with four days history of fever, non-pruritic rash, ankle pain and swelling. She had consumed herbal supplement five days before the onset of symptoms. Examinations revealed erythematous maculo-papular lesions of varying sizes on sun exposed areas. Patient was suspected to have Drug Induced Lupus Erythematosus (DILE) and subsequently symptoms subsided rapidly on withholding the herbal medication. Adverse drug reaction, drug induced lupus erythematosus (DILE), herbal supplements.

Original languageEnglish
Pages (from-to)99-100
Number of pages2
JournalMalaysian Family Physician
Volume5
Issue number2
Publication statusPublished - 2010

Fingerprint

Solar System
Exanthema
Drug-Related Side Effects and Adverse Reactions
Ankle
Pharmaceutical Preparations
Fever
Pain

Keywords

  • Adverse drug reaction
  • Drug induced lupus erythematosus (dile)
  • Herbal supplements

ASJC Scopus subject areas

  • Family Practice
  • Community and Home Care

Cite this

Drug reaction with herbal supplement : A possible case of drug induced lupus erythematosus. / Muthupalani, Leelavathi; Jamani, N. A.; Muhammad, M.; Jamil, Adawiyah; Abd Aziz, Noorazah.

In: Malaysian Family Physician, Vol. 5, No. 2, 2010, p. 99-100.

Research output: Contribution to journalArticle

@article{2e98b4b9a77e43f0886f82e9a1bd1d04,
title = "Drug reaction with herbal supplement: A possible case of drug induced lupus erythematosus",
abstract = "A 24-year-old lady presented with four days history of fever, non-pruritic rash, ankle pain and swelling. She had consumed herbal supplement five days before the onset of symptoms. Examinations revealed erythematous maculo-papular lesions of varying sizes on sun exposed areas. Patient was suspected to have Drug Induced Lupus Erythematosus (DILE) and subsequently symptoms subsided rapidly on withholding the herbal medication. Adverse drug reaction, drug induced lupus erythematosus (DILE), herbal supplements.",
keywords = "Adverse drug reaction, Drug induced lupus erythematosus (dile), Herbal supplements",
author = "Leelavathi Muthupalani and Jamani, {N. A.} and M. Muhammad and Adawiyah Jamil and {Abd Aziz}, Noorazah",
year = "2010",
language = "English",
volume = "5",
pages = "99--100",
journal = "Malaysian Family Physician",
issn = "1985-207X",
publisher = "Academy of Family Physicians of Malaysia",
number = "2",

}

TY - JOUR

T1 - Drug reaction with herbal supplement

T2 - A possible case of drug induced lupus erythematosus

AU - Muthupalani, Leelavathi

AU - Jamani, N. A.

AU - Muhammad, M.

AU - Jamil, Adawiyah

AU - Abd Aziz, Noorazah

PY - 2010

Y1 - 2010

N2 - A 24-year-old lady presented with four days history of fever, non-pruritic rash, ankle pain and swelling. She had consumed herbal supplement five days before the onset of symptoms. Examinations revealed erythematous maculo-papular lesions of varying sizes on sun exposed areas. Patient was suspected to have Drug Induced Lupus Erythematosus (DILE) and subsequently symptoms subsided rapidly on withholding the herbal medication. Adverse drug reaction, drug induced lupus erythematosus (DILE), herbal supplements.

AB - A 24-year-old lady presented with four days history of fever, non-pruritic rash, ankle pain and swelling. She had consumed herbal supplement five days before the onset of symptoms. Examinations revealed erythematous maculo-papular lesions of varying sizes on sun exposed areas. Patient was suspected to have Drug Induced Lupus Erythematosus (DILE) and subsequently symptoms subsided rapidly on withholding the herbal medication. Adverse drug reaction, drug induced lupus erythematosus (DILE), herbal supplements.

KW - Adverse drug reaction

KW - Drug induced lupus erythematosus (dile)

KW - Herbal supplements

UR - http://www.scopus.com/inward/record.url?scp=79956287144&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79956287144&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:79956287144

VL - 5

SP - 99

EP - 100

JO - Malaysian Family Physician

JF - Malaysian Family Physician

SN - 1985-207X

IS - 2

ER -